Alert archive / Nebraska / High Wind Warnings in 2019
High Wind Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this high wind warning at Nov 30, 2019, 2:58 PM CST for 7 counties in Nebraska. It took effect at Nov 30, 2019, 6:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2019, 2:58 PM CST (20:58 UTC)
- In effect from
- Nov 30, 2019, 6:00 PM CST
- Expired
- Dec 1, 2019, 4:05 AM CST
- In force
- 10 hr
- Issued by
- NWS Omaha, NE
Counties Boone County, NE, Butler County, NE, Colfax County, NE, Madison County, NE, Platte County, NE, Seward County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 89 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994 WWUS73 KOAX 302058 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 258 PM CST Sat Nov 30 2019 NEZ030>032-042-043-050-065-010500- /O.UPG.KOAX.WI.Y.0013.191201T0000Z-191201T1400Z/ /O.NEW.KOAX.HW.W.0003.191201T0000Z-191201T1600Z/ Boone-Madison-Stanton-Platte-Colfax-Butler-Seward- Including the cities of Albion, St. Edward, Norfolk, Stanton, Columbus, Schuyler, David City, Seward, and Milford 258 PM CST Sat Nov 30 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Boone, Madison, Stanton, Platte, Colfax, Butler and Seward Counties. * WHEN...From 6 PM this evening to 10 AM CST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053- 067-010500- /O.EXB.KOAX.WI.Y.0013.191201T0400Z-191201T1800Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Dodge-Washington-Saunders-Douglas-Sarpy- Cass- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 258 PM CST Sat Nov 30 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest and west central Iowa. * WHEN...From 10 PM this evening to noon CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NEZ066-068-078-088>093-010500- /O.EXT.KOAX.WI.Y.0013.191201T0000Z-191201T1600Z/ Lancaster-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Lincoln, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 258 PM CST Sat Nov 30 2019 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, northeast and southeast Nebraska. * WHEN...From 6 PM this evening to 10 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Zapotocny
2 follow-up statements
002 WWUS73 KOAX 010315 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 915 PM CST Sat Nov 30 2019 NEZ030>032-042-043-050-065-011115- /O.CON.KOAX.HW.W.0003.000000T0000Z-191201T1600Z/ Boone-Madison-Stanton-Platte-Colfax-Butler-Seward- Including the cities of Albion, St. Edward, Norfolk, Stanton, Columbus, Schuyler, David City, Seward, and Milford 915 PM CST Sat Nov 30 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Boone, Madison, Stanton, Platte, Colfax, Butler and Seward Counties. * WHEN...until 10 AM CST Sunday. * IMPACTS...The strong winds could cause tree and power line damage. Power outages are possible. Travel will be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NEZ066-068-078-088>093-011115- /O.CON.KOAX.WI.Y.0013.000000T0000Z-191201T1600Z/ Lancaster-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Lincoln, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 915 PM CST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, northeast and southeast Nebraska. * WHEN...until 10 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053- 067-011115- /O.CON.KOAX.WI.Y.0013.191201T0400Z-191201T1800Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Dodge-Washington-Saunders-Douglas-Sarpy- Cass- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 915 PM CST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest and west central Iowa. * WHEN...From 10 PM this evening to noon CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
534 WWUS73 KOAX 011005 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 405 AM CST Sun Dec 1 2019 NEZ032-042-043-050-065-011600- /O.CAN.KOAX.HW.W.0003.000000T0000Z-191201T1600Z/ /O.EXA.KOAX.WI.Y.0013.000000T0000Z-191201T1600Z/ Stanton-Platte-Colfax-Butler-Seward- Including the cities of Stanton, Columbus, Schuyler, David City, Seward, and Milford 405 AM CST Sun Dec 1 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds from 25 to 35 mph with gusts up to around 50 mph expected. * WHERE...Stanton, Platte, Colfax, Butler and Seward Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NEZ030-031-011115- /O.CAN.KOAX.HW.W.0003.000000T0000Z-191201T1600Z/ Boone-Madison- Including the cities of Albion, St. Edward, and Norfolk 405 AM CST Sun Dec 1 2019 ...HIGH WIND WARNING IS CANCELLED... The high wind warning for Boone and Madison counties has been replaced with a wind advisory. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053- 067-011600- /O.EXT.KOAX.WI.Y.0013.000000T0000Z-191201T1600Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Dodge-Washington-Saunders-Douglas-Sarpy- Cass- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, and Plattsmouth 405 AM CST Sun Dec 1 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Northwest winds from 25 to 35 mph with gusts up to around 50 mph expected. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest and west central Iowa. * WHEN...Until 10 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NEZ066-068-078-088>093-011600- /O.CON.KOAX.WI.Y.0013.000000T0000Z-191201T1600Z/ Lancaster-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Lincoln, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 405 AM CST Sun Dec 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Northwest winds from 25 to 35 mph with gusts to around 50 mph expected. * WHERE...Portions of east central, northeast and southeast Nebraska. * WHEN...Until 10 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Nov 30, 12:04 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 30, 12:04 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1204 PM CST Sat Nov 30 2019
...Updated Aviation Forecast Discussion...
.UPDATE...
Issued at 1149 AM CST Sat Nov 30 2019
Temperatures have warmed up above freezing for the entire forecast
area and with the dry slot and sunshine have reading in the upper
50s and lower 50s already for parts of southeast Nebraska and
southwest Iowa. Have been making some short term updates to keep
up with the clearing and precipitation lifting out.
This afternoon, as the deep surface low tracks farther east into
eastern Nebraska, will see winds turning to the west and northwest
and increase to 30g50mph. It looks like the strong winds spread
across the forecast area and continue into Sunday, thus will be
looking to expand the winds advisory and possibly include a few
counties that may reach high wind criteria. We currently have 1 to
3 inches in northeast Neb. Some of the models are trying to bring
in some narrow 3 to 5 inch totals for parts of Knox/Antelope,
however the wind will make it tough to measure.
&&
.DISCUSSION...
Issued at 410 AM CST Sat Nov 30 2019
This Weekend
A powerful winter storm is already creating hazards across the
Upper Plains. A leading wave of rain showers has pushed north and
east of our CWA overnight. Thunder and perhaps even some small
hail mixed in. At this hour, widespread light drizzle is falling
in most locations. With temps mostly above freezing, treacherous
travel is limited. Temperatures closer to freezing in the northern
CWA could create slippery spots on area bridges.
Temperatures will continue a two day trend of slowly warming.
They'll peak in the upper 30s in northeastern Nebraska and hit
mid- 50s thanks to partially clearing skies along the Missouri
state line later today. Southerly winds will ramp up over the
course of the afternoon. A wind advisory is posted for the
southeastern half of the CWA from 6pm this evening until 8am
Sunday morning with occasional gusts over 50 MPH possible as winds
turn to the north-northwest.
As the powerful closed low pressure system responsible for these
winds wraps colder air into the area, rain will change to snow.
Showers should be primarily snow by midnight tonight. We chose to
issue a WINTER WEATHER ADVISORY from 3pm to noon Sunday for Knox,
Cedar, Antelope, Pierce and Wayne counties in northern Nebraska.
Wind gusts of 50 MPH combined with 1-3" of snow will create
treacherous travel conditions at times. The remainder of the area
will see less than an inch of snow. The precip wraps up by Sunday
evening.
The Work Week
Dry and quiet weather is anticipated through Thursday. The next
opportunity for showers will hold off until Thursday night, but
the last two rounds of the euro suggest it will bring showers to
Kansas and Missouri with the GFS keeping it even further south. Iowa
and Nebraska will head into the weekend with continued dry
weather.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1149 AM CST Sat Nov 30 2019
A very strong area of low pressure will move across the TAF sites
through this evening. As the surface low departs, very strong
surface winds will develop and light rain will change to light
snow. The dry slot will impact ceilings early with ceilings
lifting at KOMA and KLNK, and KOFK, the improved conditions will
be shortlived at deteriorating MVFR ceilings will work in by 20 to
22Z. Some light rain or a rain snow mix before switching over to
all snow. Include IFR/patch LIFR conditions due to the lower
ceilings snow and blowing snow. Southeast winds 15 to 20g30kts
will switch to the southwest and northwest and increase to 20 to
30G40kts tonight.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 6 PM this evening to 8 AM CST Sunday for
NEZ030>032-042-043-050-065-066-068-078-088>093.
Winter Weather Advisory from 3 PM this afternoon to noon CST
Sunday for NEZ011-012-016>018.
IA...None.
&&
UPDATE...Zapotocny
DISCUSSION...Nicolaisen
AVIATION...ZapotocnyHazardous weather outlook, Nov 30, 10:59 AM CST, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1059 AM CST Sat Nov 30 2019 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-010700- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1059 AM CST Sat Nov 30 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Strong west and northwest winds will increase across parts of eastern Nebraska late this afternoon 25-35 mph gusts up to 50mph by 6 PM spreading eastward overnight and continuing Sunday. In addition, light rain will re-develop and change to light snow. Up to 3 inches of snow may fall in northeastern Nebraska by mid-day Sunday. An inch or less will fall elsewhere. A winter weather advisory has been posted for northeast Nebraska with a wind advisory for parts of eastern Nebraska due to the wind, light snow, and blowing snow. .DAYS TWO THROUGH SEVEN...Sunday through Friday Up to 3 inches of snow could occur in northeast Nebraska, with an inch or less expected elsewhere. Strong winds taper down through the day Sunday night. A winter weather advisory is in effect for northeast Nebraska with a wind advisory for parts of eastern Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected this afternoon or tonight. Zapotocny
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:20 AM CST | Wind Advisory | OAX | Boone, Burt, Butler, Cass, Colfax, Cuming and 19 more | 33 hr |
| Nov 30, 3:20 AM CST | Winter Weather Advisory | OAX | Antelope, Boone, Cedar, Knox, Madison, Pierce and 1 more | 33 hr |
Nearby
High Wind Warnings in Nebraska, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.